Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fabnoble

Just Started Another Round Of Accutane

Recommended Posts

Hi everyone:) I've read so many of your blogs and I see so much of myself in them. I guess so many of us have gone through the same thing. We've tried every otc cleanser, gel, cream, vitamin and then we go through prescription creams, gels, birth control pills, antibiotics both topical, oral, then the acid peels, spironolactone, nicotinamide, diet, IPL, YOU NAME IT...and lastly even accutane.

Ironically, I never struggled with acne in my teen years. It all started after I had the Norplant inserted into my arm. Many of you are probably too young to remember what that is. Norplant was a method of birth control in the 90's. It was inserted into one's arm and it could be used up to 5 years. After 3 months of being on the Norplant I went from having dry, clear skin to the oily, acneic skin. So at 24, my acne battle began. I learned very quickly that many derms don't see acne as a huge priority therefore, just finding the right derm for me was a lengthy process.

After trying EVERYTHING, at 38 years old my derm put me on Sotret. I could not believe the difference it made. For the first time in years my skin was beautful. My derm managed to work me up to 80 mgs and immediately after getting off the sotret my skin regressed. I waited approximately 5 months and my derm put me on it again. However about three months later I had to stop because my liver enzymes were off the chart. I stupidly drank when I was taking it. Although it wasn't a lot or often, it was enough to raise my enzymes. After one month I was cleared to take sotret again bc my liver enzymes were back to normal but I was too scared to go back on it. Although I only took it for a little under three months the second time, it made a huge difference in my skin but with time my skin regressed.

Here I am on day two of taking claravis 30 mgs. I'm really excited about taking it and also a little worried. I'm still really oily and I have about 6 pimples on my face, one on my neck and one on my scalp...booooo, the pimple on my scalp really hurts:( I also have about 10 hyperpigmentation marks on my face from the pimples that healed but left their trademarks. I am really watching what I eat and drink and I'm hoping at 41 years old I can finally put this acne chapter away for good. I would love to share my experiences with all of you. Thank you for reading my blog and I'll keep all of you posted. Best, FN

Share this post


Link to post
Share on other sites

Fannoble, welcome! I too am a multiple user of accutane/sotret/claravis. This will be my third and final time on it and like you, i had positive results with the drug but my skin regressed. Here's to hoping everything works out well for you. If everything works out with this course of treatment for you, i highly recommend a follow up care plan (ex: topicals). I have a log on here so feel free to check it out

Sascha

Share this post


Link to post
Share on other sites

Thank you so much, Sascha. I totally agree with using topicals after accutane. I loved tazorac and even tried that before this round of claravis but it actually made me worse. I do plan on going back on it however, once I'm done with this course. I love tazorac for it's benefit of helping with scarring. I'm praying and hoping that this is the last time I'm on the accutane.eusa_pray.gif

Well today is day four on Claravis. I really noticed a little bit of a difference in my skin all ready. I work nights and I noticed my mouth was a bit dry and I had a slight headache. I drank lots of water and I felt the need to always have my water bottle with me. My face is still very greasy and I'm still recovering from the pimples I already had prior to the meds. When I got home this morning I was a little nauseous so I'm hoping that was just a little fluke and unrelated to the claravis.

I can't get over how similar we all are. I was petrified prior to starting this round of the acccutane. It even kept me up at night. Now? I feel so right about my decision. With every pill I take, I hope that this time my skin will take.

Before researching accutane I thought it was a one shot deal. An acne sufferer would take it and then they would be cured. Unfortunately, this isn't always true. My acne is not as severe as some of the cases I've seen but it is highly resistant to everything I've tried. My derm is always reassuring but I would like to believe this is my final time on claravis. I'm so ready to move on and not feel depressed because of my acne.

Thanks you all for reading. rolleyes.gif

Share this post


Link to post
Share on other sites

Fingers crossed this one works for you! At least this time, you'll be more aware of how to manage it and make sure you're able to see the course through to completion. Best of luck! :)

Share this post


Link to post
Share on other sites

Thank you so much, Paul for your support! I'm so sorry I haven't written anything sooner but you know this "life" thing gets pretty busy.(:

Well, here I am about 6-7 weeks into my program. My doctor increased my dosage from 30 mg to 40mg. Prior to going on to the accutane, although my acne has been persistant it wasn't as bad as some of the cases I've seen. However, 7 weeks into the program I have definately had an initial breakout. The irony is that this is the first time I had an IB. Remember this is my third time on accutane. It's obviously embarrasing and at my age, I'm just so done with the breakouts. I have to remind myself that this means the accutane is working, pushing the dirt and oil to the surface as it shuts down the oil gland....not easy. It is my understanding that IB's normally occur within the first 3 weeks of the tane. This is exactly when it started. I'm going to post a picture so that you get an idea of what I'm talking about. I've also experienced the usual side effects such as dry, itchy skin, chapped lips but I'm also a little depressed as well which is not one of the common side effects. No worries I'm just a little bitchier than normal...lol. I'm soooo keeping my fingers crossed that this will be my last time on accutane. Thanks for reading and I'll keep you all updated. <3

~once I figure out how to post a pic, I will.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×